Alert archive / Maine / Wind Advisories in 2009
Wind Advisory 4, NWS Gray, ME
NWS Gray, ME issued this wind advisory at Dec 2, 2009, 2:36 PM EST for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at Dec 3, 2009, 6:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2009, 2:36 PM EST (19:36 UTC)
- In effect from
- Dec 3, 2009, 6:00 AM EST
- Expired
- Dec 3, 2009, 1:02 PM EST
- In force
- 7 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.6 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KGYX 021936 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 236 PM EST WED DEC 2 2009 ...STRONG GUSTY WINDS ARE LIKELY BY EARLY THURSDAY MORNING... .WINDS WILL PICK UP LATE TONIGHT ALONG THE COASTLINE. BY THURSDAY MORNING.. STRONG SOUTHEAST WINDS MAY GUST OVER 45 MPH AT TIMES. WINDS WILL SWITCH TO THE SOUTHWEST DURING THE MID MORNING HOURS. THE GUSTY WINDS CAN MAKE FOR FOR DIFFICULT DRIVING...ESPECIALLY IF TRAVELING IN HIGH PROFILE VEHICLES. SCATTERED POWER OUTAGES ARE POSSIBLE. LOW PRESSURE WILL MOVE QUICKLY FROM TENNESSEE TONIGHT...TO UPSTATE NEW YORK BY THURSDAY MORNING. IT WILL RACE THROUGH INTERIOR NORTHERN NEW ENGLAND THURSDAY AFTERNOON. MEZ023>028-NHZ014-031000- /O.NEW.KGYX.WI.Y.0004.091203T1100Z-091203T2000Z/ COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH... KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH... TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN... ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...PORTSMOUTH... HAMPTON 236 PM EST WED DEC 2 2009 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 6 AM TO 3 PM EST THURSDAY. WINDS WILL PICK UP LATE TONIGHT ALONG THE COASTLINE. BY THURSDAY MORNING.. STRONG SOUTHEAST WINDS MAY GUST OVER 45 MPH AT TIMES. WINDS WILL SWITCH TO THE SOUTHWEST DURING THE MID MORNING HOURS. A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS71 KGYX 030232 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 932 PM EST WED DEC 2 2009 ...STRONG GUSTY WINDS ARE LIKELY BY EARLY THURSDAY MORNING... .WINDS WILL PICK UP LATE TONIGHT ALONG THE COASTLINE. BY THURSDAY MORNING.. SOUTHEAST WINDS MAY GUST OVER 45 MPH AT TIMES. WINDS WILL SWITCH TO THE SOUTHWEST DURING THE MID MORNING HOURS. THE GUSTY WINDS CAN MAKE FOR FOR DIFFICULT DRIVING...ESPECIALLY IF TRAVELING IN HIGH PROFILE VEHICLES. SCATTERED POWER OUTAGES ARE POSSIBLE. LOW PRESSURE WILL MOVE QUICKLY FROM TENNESSEE TONIGHT...TO UPSTATE NEW YORK BY THURSDAY MORNING. IT WILL RACE THROUGH INTERIOR NORTHERN NEW ENGLAND THURSDAY AFTERNOON. MEZ023>028-NHZ014-031200- /O.CON.KGYX.WI.Y.0004.091203T1100Z-091203T2000Z/ COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH... KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH... TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN... ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...PORTSMOUTH... HAMPTON 932 PM EST WED DEC 2 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM EST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM EST THURSDAY. WINDS WILL PICK UP LATE TONIGHT ALONG THE COASTLINE. BY THURSDAY MORNING..SOUTHEAST WINDS MAY GUST OVER 45 MPH AT TIMES. WINDS WILL SWITCH TO THE SOUTHWEST DURING THE MID MORNING HOURS. A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KGYX 030813 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 313 AM EST THU DEC 3 2009 ...STRONG GUSTY WINDS ARE LIKELY THIS MORNING AND EARLY AFTERNOON... .WINDS WILL PICK UP DURING THE EARLY MORNING HOURS ALONG THE COASTLINE. SOUTHEAST WINDS MAY GUST OVER 45 MPH AT TIMES. WINDS WILL SWITCH TO THE SOUTHWEST DURING THE MID TO LATE MORNING HOURS. THE GUSTY WINDS CAN MAKE FOR DIFFICULT DRIVING...ESPECIALLY IF TRAVELING IN HIGH PROFILE VEHICLES. SCATTERED POWER OUTAGES ARE POSSIBLE. LOW PRESSURE WILL MOVE QUICKLY MOVE INTO UPSTATE NEW YORK THIS MORNING AND WILL RACE THROUGH INTERIOR NORTHERN NEW ENGLAND THIS AFTERNOON. MEZ023>028-NHZ014-032000- /O.CON.KGYX.WI.Y.0004.091203T1100Z-091203T2000Z/ COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH... KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH... TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN... ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...PORTSMOUTH... HAMPTON 313 AM EST THU DEC 3 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM EST THIS AFTERNOON. WINDS WILL PICK UP EARLY THIS MORNING ALONG THE COASTLINE. SOUTHEAST WINDS MAY GUST OVER 45 MPH AT TIMES. WINDS WILL SWITCH TO THE SOUTHWEST DURING THE MID TO LATE MORNING HOURS. A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KGYX 031803 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 102 PM EST THU DEC 3 2009 MEZ023>028-NHZ014-031915- /O.CAN.KGYX.WI.Y.0004.000000T0000Z-091203T2000Z/ COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH... KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH... TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN... ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...PORTSMOUTH... HAMPTON 102 PM EST THU DEC 3 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Dec 2, 2:06 PM EST, 30 minutes earlier.
Area forecast discussion, Dec 2, 2:06 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
206 PM EST WED DEC 2 2009
.SYNOPSIS...
LOW PRESSURE WILL CONTINUE TO DEEPEN AS IT RACES NORTHEAST
TONIGHT. IT WILL CROSS THROUGH INTERIOR NORTHERN NEW ENGLAND ON
THURSDAY. WEAK HIGH PRESSURE TO FOLLOW. LOW PRESSURE WILL THEN
PASS WELL EAST OF THE REGION ON SATURDAY. MORE COLD...HIGH
PRESSURE TO FOLLOW THEREAFTER.
&&
.NEAR AND SHORT TERM /TONIGHT AND THURSDAY/...
CLOUDS WILL THICKEN THIS EVENING IN ADVANCE OF SURFACE LOW
PRESSURE WHICH WILL QUICKLY RIDE NORTHEAST NEAR THE SPINE OF THE
APPALACHIANS TONIGHT. WILL HOLD OFF ON RAIN HOWEVER...MAINLY TIL
AFTER MIDNIGHT.
FOLLOWED THE STORM TRACK/INTENSITY FROM THE GFS. NICE PRESSURE
FALLS AND CONVECTION OCCURRING IN THE SOUTHEAST THIS AFTERNOON IN
THE VICINITY OF THE DEVELOPING STORM.
WINDS: STRONG SOUTHEAST GRADIENT SETS UP LATE TONIGHT/EARLY
THURSDAY. MIXING INCREASES EARLY THURSDAY MORNING...WITH WINDS OF
45-55 KTS DOWN TO AROUND 1 KFT PER LATEST MODEL SOUNDINGS. NOT ALL OF THIS
WILL MIX TO THE SURFACE...BUT ENOUGH WILL TO RAISE A WIND ADVISORY
FOR THE COASTLINE STARTING BY DAYBREAK.
WITH CONTINUED INCREASE IN MIXING DURING THE LATE MORNING/EARLY
AFTERNOON HOURS...HAVE KEPT THE ADVISORY GOING THROUGHOUT THE DAY
IN THE EVENT WSW GRADIENT WINDS GUST OVER 45 MPH.
QPF/HYDRO: EXPECT A QUICK 1 TO 1.5 INCHES RAINFALL WITH THIS
SYSTEM. NERFC BRINGS THE PEMY TO ITS 9 FLOOD STAGE WITH ALL OTHER
RIVERS REMAINING BELOW FS. WILL NOT BE ISSUING WATCHES AT THIS
TIME...AS RAINFALL APPEARS TO BE BELOW FFG IN ALL AREAS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
CLEARING WILL TAKE PLACE THURS NIGHT AS A DOWNSLOPING WLY FLOW
TAKES HOLD AND CONTINUES THRU FRI. OVER THE WEEKEND WILL NEED TO
WATCH A LOW PRES SYSTEM MODELS SAY WILL PASS WELL S AND E OF NEW
ENGLAND AND HAVE HIGH CONFIDENCE WITH THIS SCENARIO SINCE MODELS
SHOWING GOOD CONTINUITY WITH TRACK. A BAND OF SNOW SHOWERS MAY
WORK THEIR WAY ACROSS THE CWA SAT AND SAT NGT AS A WEAK UPPER S/WV
TROF MOVES ACROSS THE AREA...NOT FROM THE EFFECTS OF THE OFFSHORE
STORM. SOMEWHAT COLDER AIR IS EXPECTED LATE IN THE WEEKEND INTO
EARLY NEXT WEEK.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM...CONDITIONS DETEORATE TO IFR AND LIFR BY THURSDAY
MORNING. COULD BE SOME LLWS. CONDITIONS IMPROVE WITH THE WIND
SHIFT AROUND 15Z...WHEN ALL AREAS WILL QUICKLY SWITCH TO THE WSW.
LONG TERM...GENERALLY VFR CONDITIONS.
&&
.MARINE...
SHORT TERM...GALES ARE UP THROUGH THURSDAY AND MAY BRIEFLY
APPROACH STORM FORCE THURSDAY MORNING. ALSO...HAVE PUBLISHED WITH
PREFFERRED GFS SWAN GRIDS WHICH PICKS UP ON THE BUILDING WAVES
MUCH BETTER THAN THE WAVEWATCH MODEL.
LONG TERM...WEST TO SOUTHWEST FLOW THURS NIGHT WILL BE STG ENOUGH
TO SUPPORT SCA CRIT AND THEN WILL DIMINISH FRI AND FRI NIGHT AS
SFC HIGH PRES BUILDS OVER THE AREA. AN OCEAN STM IS EXPECTED TO
PASS WELL S AND E OF NEW ENGLAND LATE SAT ALLOWING WINDS TO
APPROACH SCA CRIT SAT NIGHT BUT DIMINISH AGAIN ON SUN.
&&
.COASTAL FLOODING...HIGHEST ASTRO TIDES OF THE MONTH WILL OCCUR
ARND 11 AM THU MRNG DUE TO THE PRESENCE OF A FULL MOON. STRONG
SOUTHEAST WINDS AND WATER LEVEL CONTRIBUTION DUE TO LOW ATMOS
PRESSURE WILL OCCUR NEAR THE TIME OF HIGH TIDE. THIS WILL ALLOW
FOR A STORM SURGE OF 1-1.5 FEET. WILL ISSUE COASTAL FLOOD WARNINGS
FOR THE REGION FROM PORTLAND SOUTH. WATCHES REMAIN IN EFFECT
FURTHER UP THE COAST...WHICH NEEDS A HIGHER 12.5 TIDE IN PORTLAND
HARBOR BEFORE THE ONSET OF FLOODING.
BIG QUESTION REMAINS THE TIMING OF THE WIND SHIFT. WINDS ARE
EXPECTED TO BECOME SW ABOUT AN HOUR BEFORE HIGH TIDE - WHICH WILL
BE BENEFICIAL AS COMPARED TO STRONG SE WINDS AT THE TIME OF HIGH TIDE.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WIND ADVISORY FROM 6 AM TO 3 PM EST THURSDAY FOR MEZ023>028.
COASTAL FLOOD WATCH THURSDAY MORNING FOR MEZ025>028.
COASTAL FLOOD WARNING FROM 10 AM TO NOON EST THURSDAY FOR
MEZ023-024.
NH...WIND ADVISORY FROM 6 AM TO 3 PM EST THURSDAY FOR NHZ014.
COASTAL FLOOD WARNING FROM 10 AM TO NOON EST THURSDAY FOR
NHZ014.
MARINE...GALE WARNING FROM 3 AM TO 7 PM EST THURSDAY FOR ANZ150>154.
&&
JC/RAMHazardous weather outlook, Dec 2, 2:16 PM EST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 216 PM EST WED DEC 2 2009 MEZ007>009-012>014-018>022-NHZ001>010-013-031930- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM- 216 PM EST WED DEC 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ025>028-031930- SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- 216 PM EST WED DEC 2 2009 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM EST THURSDAY... ...COASTAL FLOOD WATCH IN EFFECT THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. COASTAL FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ023-024-NHZ014-031930- COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM- 216 PM EST WED DEC 2 2009 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM EST THURSDAY... ...COASTAL FLOOD WARNING IN EFFECT FROM 10 AM TO NOON EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. COASTAL FLOOD WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-031930- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 216 PM EST WED DEC 2 2009 ...GALE WARNING IN EFFECT FROM 3 AM TO 7 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 3:15 AM EST | Coastal Flood Watch | GYX | Cumberland, Knox, Lincoln, Sagadahoc, Waldo, York | 24 hr |
| Dec 2, 3:21 AM EST | Gale Warning | GYX | 35 hr | |
| Dec 2, 3:00 PM EST | Coastal Flood Warning | GYX | Cumberland, Knox, Lincoln, Sagadahoc, Waldo, York | 21 hr |
Nearby
Wind Advisories in Maine, 2009Wind Advisories in New Hampshire, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.